MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Sticking (1597)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The reported device has been received, an evaluation is in progress.
 
Event or Problem Description
It was reported, during a peripheral lower leg case, the advance 18 lp low profile balloon catheter was being removed over a v18 boston scientific wire, and the balloon became stuck, as if the wire was sticky.The wire and balloon had to be removed from the patient together.Also during the procedure, a rubicon crossing catheter was used with an abbott wire and the same difficulty occurred.The procedure was completed and the patient remained unharmed.The user facility reported they were unsure what caused the devices to become stuck and why the wire became sticky.No additional details have been received.
 
Additional Manufacturer Narrative
Evaluation narrative: a review of the complaint history, device history record, quality control, and visual inspection of the returned device was conducted during the investigation.Review of the device history record shows the finished goods lot 4726410 passed all the inspections and product specifications satisfactorily.There were no other reported complaints for this lot number.Instructions are in place to verify that the device is manufactured to specification.One used advance 18 lp low profile balloon catheter with a wire guide stuck in the balloon was returned for evaluation.No visual damage to the catheter was noted.The balloon was inflated with 15cc of air using a 20cc syringe and no damage was noted to the balloon.The wire guide that was stuck in the catheter has an outer diameter of.0176".A definitive root cause could not be determined.Per the risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6349154
Report Number1820334-2017-00285
Device Sequence Number579661
Product Code DQY
UDI-Device Identifier10827002502373
UDI-Public(01)10827002502373(17)170101(10)4726410
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K073378
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA4-18-135-5-4
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/25/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/22/2017
Supplement Report FDA Received Date04/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR